Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 56, NWS Topeka, KS

May 10, 20144 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 10, 2014, 5:54 PM CDT for 4 counties in Kansas. It was in force for 51 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2014, 5:54 PM CDT (22:54 UTC)
Expired
May 10, 2014, 6:45 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Douglas County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 47 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:00 PM CDTTSTM WND DMG2 W Forbes Field, KS2 INCH TREE LIMBS DOWN WITH ESTIMATED 60 MPH WINDS.
May 10, 6:00 PM CDTHAIL 13 S Forbes Field, KS
May 10, 6:00 PM CDTHAIL 22 W Forbes Field, KS
May 10, 6:01 PM CDTHAIL 1Forbes Field, KS
May 10, 6:07 PM CDTHAIL 1.75Berryton, KS
May 10, 6:09 PM CDTHAIL 1.751 Ne Forbes Field, KS
May 10, 6:10 PM CDTTSTM WND DMG4 Ne Forbes Field, KSREPORTS OF 2 INCH TREE LIMBS BROKEN WITH WINDS ESTIMATED AT 60 MPH.
May 10, 6:10 PM CDTHAIL 1.252 Ene Forbes Field, KS
May 10, 6:14 PM CDTHAIL 24 Ne Forbes Field, KSESTIMATED 60 MPH WINDS
May 10, 6:14 PM CDTHAIL 24 Ne Forbes Field, KSESTIMATED 60 MPH WINDS. CAR WINDSHIELDS BROKEN.
May 10, 6:15 PM CDTHAIL 2.54 S Billard Airport, KSVEHICLE AND TREE DAMAGE.
May 10, 6:17 PM CDTTSTM WND GST 604 Se Topeka, KS
May 10, 6:20 PM CDTHAIL 1.756 Ene Topeka, KS
May 10, 6:25 PM CDTHAIL 12 Ne Grantville, KS
May 10, 6:28 PM CDTHAIL 2.75Tecumseh, KS
May 10, 6:29 PM CDTHAIL 2.51 Ne Tecumseh, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WUUS53 KTOP 102254
SVRTOP
KSC045-087-139-177-102345-
/O.NEW.KTOP.SV.W.0056.140510T2254Z-140510T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
554 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
  NORTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUBURN...AND
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS REPORTED PING PONG SIZED HAIL IN 
BURLINGAME 541 PM.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TOPEKA...PAULINE...RICHLAND...BERRYTON...CLINTON LAKE...TECUMSEH...
  GRANTVILLE AND LECOMPTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 160 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3870 9570 3882 9595 3891 9594 3922 9565
      3900 9528
TIME...MOT...LOC 2253Z 217DEG 36KT 3888 9579

HAIL...1.75IN
WIND...60MPH

$$

SANDERS
3 follow-up statements
246 
WWUS53 KTOP 102313
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
613 PM CDT SAT MAY 10 2014

KSC139-102322-
/O.CAN.KTOP.SV.W.0056.000000T0000Z-140510T2345Z/
OSAGE-
613 PM CDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WARNED AREA.

LAT...LON 3887 9550 3887 9565 3898 9582 3920 9561
      3900 9528
TIME...MOT...LOC 2312Z 215DEG 36KT 3896 9563

$$

KSC045-087-177-102345-
/O.CON.KTOP.SV.W.0056.000000T0000Z-140510T2345Z/
SHAWNEE-JEFFERSON-DOUGLAS-
613 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DOUGLAS...SOUTHWESTERN JEFFERSON AND EASTERN SHAWNEE COUNTIES UNTIL
645 PM CDT...

AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERRYTON...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZED HAIL 
NORTHEAST OF FORBES FIELD AT 610 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TOPEKA...LAWRENCE...TECUMSEH...GRANTVILLE AND LECOMPTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 172 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3887 9550 3887 9565 3898 9582 3920 9561
      3900 9528
TIME...MOT...LOC 2312Z 215DEG 36KT 3896 9563

HAIL...1.75IN
WIND...60MPH

$$

SANDERS
777 
WWUS53 KTOP 102329
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
629 PM CDT SAT MAY 10 2014

KSC045-087-177-102345-
/O.CON.KTOP.SV.W.0056.000000T0000Z-140510T2345Z/
SHAWNEE-JEFFERSON-DOUGLAS-
629 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DOUGLAS...SOUTHWESTERN JEFFERSON AND EAST CENTRAL SHAWNEE COUNTIES
UNTIL 645 PM CDT...

AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LECOMPTON...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED BASEBALL SIZED HAIL AND 
60 MPH WINDS NEAR THE SHAWNEE LAKE AREA.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE AND LECOMPTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 185 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3892 9541 3908 9565 3918 9557 3900 9528
TIME...MOT...LOC 2328Z 215DEG 36KT 3906 9546

HAIL...2.00IN
WIND...60MPH

$$

SANDERS
079 
WWUS53 KTOP 102340
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT SAT MAY 10 2014

KSC045-087-177-102349-
/O.CAN.KTOP.SV.W.0056.000000T0000Z-140510T2345Z/
SHAWNEE-JEFFERSON-DOUGLAS-
640 PM CDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOUGLAS...
SOUTHWESTERN JEFFERSON AND EAST CENTRAL SHAWNEE COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT FOR JEFFERSON 
COUNTY.

LAT...LON 3892 9541 3908 9565 3918 9557 3900 9528
TIME...MOT...LOC 2339Z 228DEG 38KT 3917 9535

$$

SANDERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:44 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 10, 1:44 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
144 PM CDT Sat May 10 2014

.SHORT TERM...(This Evening through Sunday)
Issued at 124 PM CDT SAT MAY 10 2014

Current surface analysis at 17Z depicts a trough which extends from
southeast NE into a broad area of low pressure in central KS. Low
level moisture has been spreading northward into southeast KS this
morning with low to mid 60 dew points reaching the I-35 corridor. A
dry line will begin to mix eastward as the surface trough pushes
into northeast KS. South to southeast surface winds will converge on
the advancing trough/dry line later this afternoon over east central
KS. Steep mid level lapse rates over the region have allowed surface
CAPE to reach around 2000 to 3000 j/kg. This instability will
coincide with 40 to 50kt of effective bulk shear. Therefore the
environment will be favorable for supercells capable of very large
hail. A slightly clockwise curved hodograph would suggest right
moving cells would be favored, although a left mover could not be
ruled out. The high res models have been aggressive with the
eastward progression of the deep mixing and westerly winds, which
should reach the turnpike once the surface heating eliminates the
cap. There has also been consistent thunderstorm development
around 18 to 20Z southwest of Emporia stretching into the Topeka
and Marysville along the low level convergence zone in advance of
the low pressure. Once these storms develop they should move to
the northeast along I-35/70 into far northeast and east central
KS. Forecast soundings suggest mixing up to about 5kft in the near
storm environment, which would suggest the possibility of enhanced
downdrafts into damaging winds. There is some small potential for
a tornado, mainly south of I-35, where LCLs are a bit lower.
Around 00Z as the thunderstorms move into MO a more well defined
warm front lifts through the forecast area, which would stretch
back into western KS. Convergence along and over the front may
cause additional thunderstorm development during the evening hours
especially as the low level jet increases. Elevated instability
and persistent strong deep layer will promote overnight
thunderstorms capable of large hail. The bulk of this overnight
convection should be north of I-70 where the better convergence
will be located.

.LONG TERM...(Sunday Night through Saturday)
Issued at 124 PM CDT SAT MAY 10 2014

Sunday - Sunday Night

Please refer to SPC Day 2 severe weather outlook for broader aspects
of this period. Will try to provide some local details herein.

By mid morning, expect all elevated thunderstorms to have moved
north out of the Nebraska border with warm air and a cap around 850
HPa. Also expect substantial moisture transport under this cap,
bringing surface dewpoints into the upper 60s and perhaps
approaching 70. This will also likely bring a layer of stratus
below the cap. Expect this stratus to be thickest in eastern KS,
but should at least scatter out by early afternoon, and perhaps
clear out completely over north central KS by mid afternoon.
Thus expect ample heating while the frontal boundary sets up on a
SSW to NNE axis in central KS, likely near the HWY 81 corridor.
Storms will develop in earnest by mid (perhaps early?) afternoon
along this front and will rapidly become severe. Given the
expected frontal orientation and the cap in place, expect that
some of these storms through early evening may have success in
remaining somewhat isolated and then having a storm motion off of
the frontal boundary and into the warm sector. This seems to be
most favored across northern KS. These storms would be capable of
very large hail. Fairly large, looped hodographs also suggest a
tornado threat as storms become well organized, although at least
in the afternoon, the warm temperatures may limit that potential
somewhat as LCL's may be too high for enhanced tornado potential.
Regardless...the threat is there.

Over time into the evening, expect storms to continue to develop
along the frontal boundary but should begin to congeal more and more
into line segments perhaps with embedded supercells. This is where
the forecast gets a bit more tricky. Deep layer shear remains
impressive, and low level shear strengthens significantly in the
evening as the LLJ intensifies across the region. Should the
atmosphere remain quite unstable through the night...and feel that
it will...could see supercell structures persist well after dark and
perhaps into the early morning hours. Model sounding suggest that
they will become slightly elevated, but with such a shallow
inversion that it can not be trusted. Current thoughts are that the
tornado potential will increase early evening as the LLJ begins to
increase, and by late evening may continue to increase but only if
supercell structures can be maintained. The bottom line is to expect
these storms to be intense across the local forecast area,
especially north of the Kansas Turnpike through mid evening but
possibly across the entire area into the early morning hours. In
addition, heavy rainfall will be a possibility along with some
training of storms, and while much of the area is quite dry there
is some potential for flash flooding.

Monday - Monday Night
Most indications suggest that the front will clear east of the local
forecast area by noon on Monday, although the general trend
continues to be toward a slower eastward progression. Ahead of the
front, there will remain some instability although widespread
convection should limit any severe potential. Showers will continue
to wrap around on the back side of the system as well but the most
widespread showers will be farther northwest over Nebraska. Expect
dry air to move in and most precip to clear out of the entire area
by Monday evening.

Tuesday - Saturday
Little to no change has been made to the current forecast given the
impending severe weather threat in the near term. There remains some
model uncertainty in how the upper low will react as new energy
drops into the back side of the trough... possibly resulting in a
slower eastward progression of the main trough and potentially
keeping some rain chances around for Wednesday. Still generally
expect cooler conditions with some weak energy possibly bringing
shower chances to the area roughly in the Thurs/Thurs night time
frame.

&&

.AVIATION...(For the 18Z TAFs through 18Z Sunday Afternoon)
Issued at 1224 PM CDT SAT MAY 10 2014

Isolated to scattered thunderstorms are likely to form this
afternoon around TOP/FOE. There may be a lull in the activity
after 00z before the warm front lifts northward and additional
thunderstorms will be possible. Not too certain the timing of the
front but will likely be in the evening hours. Thunderstorms will
eventually move north of the taf sites and a stratus deck around
2,500kft should advance into the region. Timing of the stratus may
need adjustments.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Sanders
LONG TERM...Barjenbruch
AVIATION...Sanders
Hazardous weather outlook, May 10, 2:36 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
236 PM CDT SAT MAY 10 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-111945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
236 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON EAST OF A LINE FROM
MARYSVILLE TO COUNCIL GROVE AND INTO SOUTH CENTRAL KANSAS. SOME
OF THESE STORMS COULD BE SEVERE WITH HAIL UP TO THE SIZE OF GOLF
BALLS AND WINDS UP TO 60 MPH BEING THE PRIMARY HAZARDS. A TORNADO
COULD NOT BE RULED OUT...MAINLY FOR AREAS ALONG AND SOUTH OF
INTERSTATE 35. WHILE STORMS SHOULD MOVE OUT OF NORTHEAST KANSAS BY
EARLY EVENING...SEVERE WEATHER MAY CONTINUE INTO THE EVENING NEAR
AND SOUTH OF THE KANSAS TURNPIKE.

THUNDERSTORM CHANCES SPREAD ACROSS THE ENTIRE AREA FOR THE LATE
EVENING AND OVERNIGHT HOURS WITH SOME POTENTIAL TO BE SEVERE WITH
HAIL UP THE SIZE OF GOLF BALLS AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY CONTINUE INTO SUNDAY MORNING WITH LARGE HAIL
POSSIBLE NEAR THE NEBRASKA BORDER.

THUNDERSTORMS ARE LIKELY TO DEVELOP IN NORTH CENTRAL KANSAS ON
SUNDAY AFTERNOON AND SPREAD EAST ACROSS THE ENTIRE AREA THROUGH
THE EVENING AND OVERNIGHT PERIODS. SOME OF THESE ARE EXPECTED TO
BE SEVERE...WITH UP TO BASEBALL SIZE HAIL...DAMAGING WINDS UP TO
70 MPH...A FEW TORNADOES POSSIBLE...AND LOCALIZED FLOODING AS THE
MAIN HAZARDS.

THUNDERSTORMS MAY PERSIST INTO EARLY MONDAY FOR NORTHEAST AND
EAST CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 10, 5:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
537 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             7 W OSAGE CITY          38.65N 95.95W
05/10/2014  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, May 10, 5:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
538 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             9 W OSAGE CITY          38.63N 95.99W
05/10/2014  M1.50 INCH       LYON               KS   TRAINED SPOTTER

            AFTER THE STORM...MEASURED 1.5 INCH HAIL.

&&

BARJENBRUCH
Local storm report, May 10, 5:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
540 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             3 S ADMIRE              38.60N 96.10W
05/10/2014  E1.50 INCH       LYON               KS   BROADCAST MEDIA

            PING PONG HAIL MEASURED WELL AFTER STORM PASSED...MAY
            HAVE BEEN BIGGER BEFORE MELTING.

&&

BARJENBRUCH
Local storm report, May 10, 5:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
543 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             NNE BURLINGAME          38.76N 95.83W
05/10/2014  E0.88 INCH       OSAGE              KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, May 10, 5:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
551 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             NE HARVEYVILLE          38.79N 95.96W
05/10/2014  E0.75 INCH       WABAUNSEE          KS   PUBLIC

&&

WOLTERS
Local storm report, May 10, 5:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
554 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             NW BURLINGAME           38.76N 95.84W
05/10/2014  E1.50 INCH       OSAGE              KS   TRAINED SPOTTER

&&

BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:18 PM CDTSpecial Weather StatementTOPJackson27 min
May 10, 3:24 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha51 min
May 10, 4:06 PM CDTSevere Thunderstorm WarningTOPBrown39 min
May 10, 4:12 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson48 min
May 10, 4:43 PM CDTSevere Thunderstorm WarningTOPLyon47 min
May 10, 5:17 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee43 min
May 10, 6:19 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee41 min
May 10, 6:49 PM CDTSevere Thunderstorm WarningTOPJefferson26 min
May 10, 6:59 PM CDTSevere Thunderstorm WarningTOPJefferson16 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.